Skip to Content

Does metoprolol affect your libidodo and/or cause ED?

Responses (2)

Rajive Goel 29 Dec 2011

In clinical studies prior to the approval of metoprolol, there were no reported sexual side effects. Since metoprolol was approved, however, impotence has been reported rarely with this medicine. Sexual side effects, including impotence and a decrease in sex drive, are also reported with other beta blockers.

Sexual side effects, such as a decrease in sex drive (libido) or impotence, were not reported as either a common or rare side effect with metoprolol during these studies.

If a person does develop sexual side effects, such as impotence or a decrease in libido, it is difficult to know whether these problems are caused by another condition or metoprolol itself.

However, if you develop any sexual side effects while taking metoprolol, make sure to talk with the doc. There is treatment that he or she may be able to recommend, such as an erectile dysfunction medication. Depending on how severe your sexual side effects are, he or she may also recommend that you adjust your metoprolol dosage or try another angina or high blood pressure medicine.

Take care, best wishes!

ukliz 30 Dec 2011

Hi HJCarter, I wanted to let you know I take Metoprolol and I haven't seen my libido being affected by this drug. Hope you get more answers, Liz.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions